MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number CGRLS190HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A cougar guide wire was used during a procedure to treat a mildly calcified lesion in the mid right coronary artery (rca).There was no damage noted to the packaging.There was no issues noted when removing the device from the packaging.The device was inspected and prepped per ifu with no issues noted.The lesion was pre-dilated.Resistance was not encountered and excessive force was not used during the procedure.It was reported that a detachment occurred on the cougar during removal.Another wire was wrapped around the detached portion and pulled it into the guide catheter for removal.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the wire tip was formed by the physician.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Packaging from lot g19a05977 and from lot g19a06774 was returned.It was reported that multiple cougars were opened during the procedure, and it could not be determined which packaging the detached wire was from.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #703378666: one cougar guidewire was received for analysis.The tip was returned detached from the wire.No damaged noted to the tip ball.The core wire and ribbon appeared to be broken.The coil wire appeared stretched and broken.On the remaining portion of the wire, the double coil was unravelled, and the remaining core wire and ribbon could be seen.The double coil was stretched distal to the first joint, and the core wire and ribbon could be seen.Bunched coils proximal to the first joint could also be seen.No damage noted to the distal or proximal hypotube joint.The wire od at joints, along spring, coated core wire and hypotube all met specification of 0.014¿ max.No portion of the wire appears missing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9127591
Report Number1220452-2019-00133
Device Sequence Number14066334
Product Code DQX
UDI-Device Identifier00643169453319
UDI-Public00643169453319
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2022
Device Model NumberCGRLS190HS
Device Catalogue NumberCGRLS190HS
Device Lot NumberG19A05977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/27/2019
11/20/2019
01/15/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/23/2019
11/27/2019
02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;